| Catalog Number |
DLF181650 |
| Medical Device Problem Codes |
Break (1069); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the pictures received of the involved device.The embolic coil was found kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment pictures were attached to the complaint file in which it was noted that the deltafill coil is inside the introducer, and it was noted to be kinked and still attached to the delivery system.Reddish residues were noted inside the introduced.Multiple kinked conditions were seen in the device positioning unit (dpu).No other damages were observed.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue reported that the coil was kicked back to the microcatheter was not able to be evaluated based on pictures since this issue is specific to the patient and procedure at the time of occurrence;however, the kinked condition of the coil and the multiple kinks on the dpu may be the result of the difficulties experienced during the positioning.Also, the issue regarding a sheath being damaged was not confirmed since no damages were noted in the introducer.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during a coil embolization for a splenic artery aneurysm, after the unspecified guiding catheter was advanced from the right common iliac artery to the common hepatic artery, a prowler select plus microcatheter (product, lot number unknown) was inserted into the splenic artery and coil embolization was initiated.Several frames and delta coils were placed, and then the issue occurred while using the deltafill18_16x50 coil.The microcatheter kicked back, so attempted to retrieve the deltafill18_16x50 coil, but the sheath got damaged and could not be re-sheathed.Replaced with another coil with the same product code and successfully implanted.A total 10 spectra coils were used and the procedure was successfully completed.There was no negative impact to the patient.A continuous flush was not done.Additional information was received indicating that no neck remodeling was utilized.Based on the photo analysis of the deltafill18 16mm x 50cm, the coil was found kinked.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: a5, a6, b4, b5, g3, g6, h2 and h10.Section b5: additional information received indicated that no split was found on the sheath during the procedure.The physician mentioned that could not re-sheathed because delivery wire or coil was protruding from the introducer.There was no resistance at any time during advancement of the coil through the mc.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove the microcatheter.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization for a splenic artery aneurysm, after the unspecified guiding catheter was advanced from the right common iliac artery to the common hepatic artery, a prowler select plus microcatheter (product, lot number unknown) was inserted into the splenic artery and coil embolization was initiated.Several frames and delta coils were placed, and then the issue occurred while using the deltafill18_16x50 coil.The microcatheter kicked back, so attempted to retrieve the deltafill18_16x50 coil, but the sheath got damaged and could not be re-sheathed.Replaced with another coil with the same product code and successfully implanted.A total 10 spectra coils were used and the procedure was successfully completed.There was no negative impact to the patient.A continuous flush was not done.Additional information was received indicating that no neck remodeling was utilized.Based on the photo analysis of the deltafill18 16mm x 50cm, the coil was found kinked.Pre-shipment pictures were attached to the complaint file in which it was noted that the deltafill coil is inside the introducer, and it was noted to be kinked and still attached to the delivery system.Reddish residues were noted inside the introduced.Multiple kinked conditions were seen in the device positioning unit (dpu).No other damages were observed.A non-sterile deltafill18 16x50 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and multiple kinked conditions were found in the core wire near the distal marker band.The introducer component was inspected under microscopic magnification, and no damages were found on it.Residues of dried blood were found inside.The coil was noted to be kinked inside of the introducer; this was found still attached to the resistance heating.These conditions are consistent with the conditions seen in the pre-shipment pictures.The issue documented that the introducer got damaged was not confirmed since no damages were found in the returned introducer component.There could be other factors that may have contributed to the issue encountered during the procedure.Positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, the inability to fit the coil into the aneurysm is a potential failure mode that can occur during microcoil placement and can result in the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurism, which may have resulted in the coil and core wire kinking.There is no indication that the issue reported is a result of a defect inherently related to the device.Based on this, the issue regarding positioning difficulty was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.